MAUDE Adverse Event Report: VITREQ B.V. VITREQ; 25G BRUSH BACKFLUSH INSTRUMENT,

VITREQ B.V. VITREQ; 25G BRUSH BACKFLUSH INSTRUMENT,
Model Number BF25.D02
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the investigation conclusions.
 
Event or Problem Description
On october 16th, 2025, bvi vitreq was informed about an issue concerning our product, bf25.D02.As stated by the customer, and voluntarily reported to the ansm, during insertion into the vitrectomy trocar, the silicone tip detached inside the eye.Of the three units used during two separate procedures (same batch number), two exhibited the same issue.The incident resulted in a prolongation of the operating time.Additionally, the customer expressed concern about a potential risk of leaving a piece of transparent silicone inside the eye if it goes unnoticed by the surgeon.The risk related to detachment of a silicone tip for a backflush device is covered in our risk management files.The other procedure is reported under a separate emdr report #3012037425-2025-00004.
 
Additional Manufacturer Narrative
Vitreq b.V.Has investigated the complaint in accordance with the established internal procedure.Based on the additional information gathered, the device used during this incident has been discarded at the customer.Nevertheless, unused samples from the same lot were returned and investigated.The visual inspection performed showed that all silicone tip incisions were normal, no deviations were found.The production records of the involved lot were reviewed and no anomalies were found in relation to the investigated failure.Based on that we could exclude a manufacturing deficiency related to the product in question and concluded the failure mode is inherent to the design of soft-tipped devices and an ifu warning is in place "carefully insert the instrument into the cannula, too much friction may cause delicate parts to separate.Always check the instrument on damage during and after surgery.".And therefore, this event is classified as user handling.No corrective or preventive actions are deemed necessary.Vitreq will continue to monitor any feedback from our customers and take appropriate action if unfavourable trends are observed.

Brand Name
VITREQ
Common Device Name
25G BRUSH BACKFLUSH INSTRUMENT,
Manufacturer (Section D)
VITREQ B.V.
seggelant-noord 2
vierpolders, zuid-holland 3237 MG
NL  3237 MG
Manufacturer (Section G)
VITREQ B.V.
seggelant-noord 2
vierpolders, zuid-holland 3237 MG
NL   3237 MG
Manufacturer Contact
christian neele
seggelant-noord 2
vierpolders, zuid-holland 3237 -MG
NL   3237 MG
MDR Report Key23498456
Report Number3012037425-2025-00003
Device Sequence Number9038001
Product Code HMX
UDI-Device Identifier88719214220910
UDI-Public(01)88719214220910
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF25.D02
Device Catalogue NumberN/A
Device Lot Number20259055R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown